Text Size: A- A+ Facebook Twitter LinkedIn YouTube

Breaking News

YouTube

SEARCH NEWS

Format: 04/16/2014
Format: 04/16/2014

News

KDKA-TV: Tylenol arthritis caplets recalled

Wednesday, December 30th, 2009

If you take Tylenol, you may want to check your medicine cabinet.

Johnson and Johnson is voluntarily recalling its Tylenol Arthritis Caplets -- the 100-count bottles with the red EZ-open caps.

It's not so much out of clear danger, but just out of an abundance of caution.

Since November, consumers have reported that some bottles smell like mold.

"It's the same odor people might notice in corks from wine. So that compound can be made through numerous different pathways in the environment," explains Dr. Fred Harchelroad, a toxicologist at Allegheny General Hospital.

The odor is believed to be from the breakdown of a chemical in the wooden pallets used to transport and pack the product.

"There isn't a whole lot of toxicity data out there on it. We know that it's very similar to benzene. In high concentrations you certainly might expect damage to the liver, the bone marrow, the kidneys. But this is miniscule amounts," Dr. Harchelroad continues, "really should not be expected to have any permanent long term damage to anyone."

People encountering the odor have reported temporary nausea, stomach pain, vomiting and diarrhea.
 

To read more, visit the KDKA-TV web site.

X
West Penn Allegheny Health System
Tell us who you are:

What areas do you use on our website?*
(select more than one if it applies)











Did you find what you were looking for?


Would you refer others to our website?

Can we contact you for future questions?

CAPTCHA math question:* 9 + 7 =

Thank you for completing the West Penn Allegheny Health System website survey.
We value your feedback and comments.